Ask a Pharmacist Expert Forum
Doubts about cortisone cream to treat skin lesions caused by fungus?
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Doubts about cortisone cream to treat skin lesions caused by fungus?

I went to the dermatologist for a check up, as I had Dermatomycosis (skin fungus) for the last 7 months, I treated it with Ketaconozole Gel and it really worked but I have residual lesions left by the fungus that will not disappear.
She had a look and she thinks the skin fungus has gone but has left skin lesions that she decided to treat with Advantan 1mg, (METHYLPREDNISOLONE ACETATE)~ a type of cortisone cream.
The problem is that when I apply the cream my skin lesions turn red and look worse that when I started the treatment. No itching. Does it have to get bad before it gets better? I am worried that after all the hard work treating the fungus, the cream is going to trigger and reactivate the fungus again. I am so confused, could somebody advice me ? I will return to the dermatologist but my appointment is not until two weeks and I am thinking about stopping treatment in my mind I think the more I use it the worse it's going to get.  Should ~I start applying Ketaconozole again, I don't want the fungus to return.
Thanks in advance
Age
:  
45
Weight
:  
72 Kg
Current Medications
:  
Advantan  Cream 1 mg
Drug Allergies
:  
No
Medical Conditions
:  
Chronic sinusitis and polyposis, skin fungus
4475871_tn?1355180944
You must always use topical steroids carefully when there is a potential for a current fungal infection. If the fungus is still active, using a topical steroid can make the fungal infection worse. A good rule of thumb is to monitor your skin after applying the topical steroid; if the rash flares after applying the topical steroid, then this may indicate you have a potential fungal infection.

I would recommend for you to contact your dermatologist to discuss the appearance of your skin lesions after you apply the steroid (that they turn red and look worse). This may be an indication that you should re-evaluate your therapy.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank